Doctor insights on:
Dialysis Disequilibrium Syndrome Cause
Dialysis Problems: This usually happens when a person is first placed on hemodialysis. There are two theories as to why this happens. This link will take you to a very thorough explanation of these theories: http://www.Kidneydoctor.Com/equilib.Htm. You need to read this slowly to get the full picture of dss. ...Read moreSee 1 more doctor answer
Simple answer is that it is a medical technology used primarily to provide an artificial replacement for lost kidney function in people with renal failure. Hemodialysis remove wastes and excess water from the blood by circulating blood outside the body through an external filter, called a dialyzer. Blood and dialysate flow through in opposite directions and the ...Read more
Great Question : Serotonin syndrome is an acute toxicity due to medications which enhance serotonin in the brain. The treatment is supportive and requires stopping the offending drugs. I have not seen anything in the medical literature linking this syndrome with the development of dementia. Usually the syndrome resolves with appropriate treatment resulting in a favorable prognosis. ...Read more
It can: Multiple sclerosis can be associated with with an autonomic dysfunction, as in abnormal function of the autonomic nervous system which controls things like our heart rates and blood pressures. Unfortunately, it isn't uncommon to see abnormal heart rate and/or blood pressure responses to normal things like sitting up from lying down or rising from seated to standing. ...Read moreSee 3 more doctor answers
Is pots syndrome and neurocardiogenic syncope an early indication of multiple system atrophy or Parkinson's disease ?
Well it can. : paraneoplastic syndromes of the nervous system usually can have varying symptoms of all kinds depending on the body part being injured. one of the things that can be injured is known as Dysautonomia. This means injury to the body functions that are involuntary that includes heart rate. ...Read more
Multiple risks: Many dialysis patients are diabetic, hypertensive, anemic, frail and an added infection can impact badly. The dialysis catheter sites can be infected and lead to sepsis systemically with fever, low blood pressure etc. Many of these folks do have atherosclerosis and unidentified coronary disease that can act up! ...Read moreSee 1 more doctor answer
Chronic fatigue: Is daytime hypoarousal outside of another diagnosis. It may be associated with a low pain threshold or you may have a mood or anxiety disorder. Fasciculations on EMG fasculations, or muscle spasms, is seperate from chronic fatigue syndrome, but chronic fatigue can be a part of other problems, some of which you likely got the EMG for. Do you have pain?, sleep well? Grind your teeth at night? ...Read more
Gillain Barre: Unfortunately, yes, any viral syndrome can cause this as well as certain medications. The good news is that it's rare and you basically have to wait it out ...Read more
SSS: The specific causes of sick sinus syndrome (SSS) actually vary. Some conditions will cause SSS and a dilated ventricle and/or progress to heart failure. In that case, the slow heart rate would be contributed to the underlying condition, rather than the SSS. See a cardiologist for full evaluation, discussion of treatments, and help with long-term planning. ...Read more
Is there a polyglandular syndrome that could cause partial adrenal failure and multi-wk episodes of ovarian failure, carb intol, bradycardia, and gastro swelling (sibo, etc.)? Rec'd specialty clinic?
Needs evaluation.: From the data you've provided, it would be advisable for you to see an endocrinologist and a cardiologist for starters. That would enable a clarification of the endocrine and cardiopulmonary issues. Then, if there is a lingering question concerning the rheumatologic tests you've had, a rheumatologist could clarify these. You deserve to have a thorough evaluation. ...Read moreSee 1 more doctor answer
Can p.O.T.S (postural orthostatic. Tachycardia syndrome) cause fat malabsorption due to impaired motility in bowels?
Such as small bowel overgroweth.
POTS: Gut mobility problems are not part of the syndrome. Could such a thing exist? That's another question and i wouldn't a priori rule out some relationship. ...Read more
Can sudden Hypernatremia (resulting in seizures, petechiae and trouble walking) cause permanent CNS problems? Even if sodium corrected within 2 hours?
Time Heals AllWounds: That's a difficult question to answer. If the sodium was real high and brought down too quick, that might be a problem. But the seizures and skin lesions sound like the problem was pretty serious, so it may take more than a minute to get all better. Probably need some rehab and close follow-up. If this was an infection, then it could take a while. If something else, depends on a lot of things. ...Read more
Depends on BP how lo: Fatigue is common in POTS (postural orthostatic tachycardia syndrome) for 2 reasons: 1) if ur BP is low, then ur brain doesn't get enough blood flow, & as a result u feel tired. 2) the causes of POTS isn't fully known, but some suspect it happens because of a virus or inflammatory reaction. Virus infections (like the cold, flu) cause u 2 b tired by their nature, & ur immune system takes up energy. ...Read moreSee 1 more doctor answer
Is there a vascular disorder that causes severe raynauds w/ digital ischemic, partial adrenal insuff, and multi-wk episodes of ovarian failure, carb intol, bradycardia, & sev. Constip (sibo etc.)?
Check out endocrine : These systemic issues would seem to hint of more than a vascular disorder. Would look into your endocrine system (hormones), as features of adrenal insufficiency, and thyroid insufficiency (bradycardia and constipation) seem to be at play (pituitary might be the common denominator). Raynauds canoccurfora for primary or secondary reasons. In absence of a known ctd, shd rule out hormone issues. ...Read moreSee 3 more doctor answers
- Talk to a doctor live online for free
- What is dialysis disequilibrium?
- Disequilibrium syndrome treatment
- Remedies for disequilibrium
- Ask a doctor a question free online
- Dialysis equilibrium syndrome
- Symptoms of dialysis equilibrium syndrome
- Dialysis complications caused by cryoglobulinemia
- Causes of dialysis blisters
- Talk to a nephrologist online for free